Hi I took morning after pill last December 2014

Patient

Q: Hi
I took morning after pill last December 2014 then on January this year my period came in my usual cycle which is around 33 days (sometimes 30-max 36 days cycle). Then on January around 8 days after my period I had unprotected sex and after around 26 hrs I took the morning after pill again. But now my period is 8 days late (base on the 33 day cycle) and I took 7 preg test since last week and they're all negative. But why my period so late? I need help and thank you

Doctor

A:   Hello,
Thanks for the query.

The common side effects of the emergency contraception include missed period, delayed or early period, intermenstrual bleeding, spotting, heavy cycles, reduced bleeding etc. The delay in your cycles are most probably due to the morning after pill. Since all the pregnancy tests are negative. However, you may wish to consult a gynecologist in case there is a delay for a week further to rule out pregnancy.

Hope this helps.
Regards.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews